Thunderstorm Wind, Miller
- When
- September 19, 8:04 PM CST
- Where
- Miller County, 2 mi N of Eldon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.383, -92.583
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 19, 1:54 PM CST, 6 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 254 PM CDT MON SEP 19 2005 .DISCUSSION... THE TWO PRIMARY FORECAST CHALLENGES WITH THIS ISSUANCE ARE THE AREAL COVERAGE AND INTENSITY OF CONVECTION THIS EVENING...AND THE POTENTIAL INFLUENCES OF SOON TO BE HURRICANE RITA LATE THIS WEEKEND INTO MONDAY. IN THE SHORT TERM...18Z SGF SOUNDING SHOWED A 2C CAP IN PLACE BETWEEN 700 AND 750 MB. THIS LAYER WAS ALSO VERY DRY (-17C DP)...BUT LOOKING AT THE 12Z RAOBS...IT APPEARS TO BE VERY LOCALIZED. RUC PROGS WOULD SUPPORT THIS...WITH A NARROW TONGUE OF DRY AIR IN THE 700 TO 750 MB LAYER ADVECTING NEWD INTO SW MO AROUND MIDDAY TODAY. RUC THEN TAKES THE DRY LAYER AND SWEEPS IT EASTWARD AHEAD OF THE FRONT...AND TEMPS COOL BY ABOUT 2C. THIS SHOULD BE ENOUGH TO WEAKEN THE CAP AND ALLOW UPDRAFTS TO PUNCH THROUGH WHATEVER REMAINS OF IT. SLIGHTLY ELEVATED CAPE NEAR 2000 J/KG REMAINS INTO THE EVENING...SO THE POTENTIAL EXISTS FOR CONVECTION TO LAST WELL INTO THE EVENING. A SIGNIFICANT PORTION OF THE CAPE DOES EXTEND ABOVE THE -20C LEVEL...SO LARGE HAIL IS A THREAT. MAY GET SOME MARGINALLY SEVERE WINDS BEFORE THE SURFACE COOLS THIS EVENING...AS WINDEX SHOWS GUSTS TO 59 KNOTS POSSIBLE. COLD FRONT WILL MOVE TO NEAR THE ARKANSAS LINE AFTER MIDNIGHT AS UPPER LEVEL SUPPORT MOVES QUICKLY EASTWARD. TUESDAY MAY SEE THE REMAINS OF THE SURFACE FRONT NEAR THE SOUTHERN CWA...HOWEVER WITH UPPER LEVEL SUPPORT LACKING...DO NOT THINK THAT CONVECTION WILL BE WIDESPREAD ENOUGH TO MENTION. FRONT WASHES OUT OVER THE NEXT 24 HOURS...AND SOUTHERLY FLOW RETURNS BY WEDNESDAY. IN RESPONSE TO THE FORMATION OF AN ANOMALOUSLY DEEP 500 MB TROUGH OVER THE WEST COAST...THE VERY STRONG 500 MB RIDGE OVER TEXAS IS FORECAST TO MOVE EASTWARD INTO ARKANSAS BY 12Z FRIDAY. A SHORTWAVE RIDING OVER THE RIDGE THROUGH THE UPPER MIDWEST WILL NOT LIKELY MAKE MUCH OF A DENT IN THE RIDGE AT OUR LATITUDE...AND THE ASSOCIATED COLD FRONT SHOULD STALL OVER NORTHERN MISSOURI ON FRIDAY. WELL ABOVE NORMAL TEMPS AND DRY WEATHER WILL LIKELY PERSIST THROUGH AT LEAST SATURDAY. THE NEXT BIG FORECAST CHALLENGE COMES ON SUNDAY INTO MONDAY WITH RITA. LATEST TPC LANDFALL NEAR GALVESTON WOULD STILL GIVE SW AND ESPECIALLY SOUTH CENTRAL MO A SHOT AT HEAVY RAIN AS THE REMAINS OF THE SYSTEM PASS BY. ANY FURTHER SHIFTS EASTWARD...LETS NOT EVEN THINK ABOUT THAT...WOULD LIKELY LEAVE SW MO ON THE DRY SIDE OF THE STORM. WILL EASE INTO THIS...AND JUST GO LOW CHANCE POPS AREAWIDE FOR NOW. BROWNING && .AVIATION... 18Z TAFS...THUNDERSTORMS ARE DEVELOPING ALONG A COLD FRONT FROM SOUTHERN IA TO SOUTH CENTRAL KS. MAIN CONCERN IS HOW FAR SOUTH THE STORMS WILL DEVELOP ALONG THE FRONT. PRESENT INDICATIONS ARE THAT CONVERGENCE ALONG THE FRONT WILL BE ENOUGH TO FORCE THE ISSUE...DESPITE MODERATE CAP. FOR NOW...WILL MAINTAIN PREDOMINATELY VFR CONDITIONS WITH THE MENTION OF CBS IN THE KSGF/KJLN TAFS LATE THIS AFTERNOON/EVENING WITH THE THINKING THAT STORM COVERAGE WILL BE BETTER NORTH AND EAST OF THE TAF SITES WHERE CAP IS EXPECTED TO BE WEAKER. FRONTAL BOUNDARY WILL MOVE THROUGH THE AREA TONIGHT WITH VFR CONDITIONS LATE TONIGHT AND EARLY TUESDAY. DSA && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 844 PM CDT MON SEP 19 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 844 PM CDT MON SEP 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS CONTAINING WIND GUSTS UP TO 60 MPH...HAIL UP TO THE SIZE OF QUARTERS...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAIN. AREAS AFFECTED AND TIMING: NORTH AND EAST OF AN OSCEOLA TO SALEM LINE THROUGH THE OVERNIGHT HOURS. DISCUSSION: A COLD FRONT STRETCHING FROM SOUTHEAST KANSAS INTO NORTHEASTERN MISSOURI WILL CONTINUE TO PUSH INTO A VERY MOIST AND UNSTABLE AIRMASS IN PLACE OVER THE MISSOURI OZARKS. SCATTERED THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. ALTHOUGH THE STORMS WILL LIKELY MOVE RAPIDLY FROM WEST TO EAST...VERY HEAVY RAINS COULD PRODUCE LOCALIZED FLOODING... ESPECIALLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN THE AFFECTED AREAS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAEDE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 558 PM CDT MON SEP 19 2005 MOZ056-200000- MORGAN- 558 PM CDT MON SEP 19 2005 ...SIGNIFICANT WEATHER ADVISORY FOR MORGAN COUNTY UNTIL 700 PM CDT... AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SMITHTON...OR NEAR SEDALIA...AND MOVING SOUTHEAST AT 25 MPH. THE STORM WILL BE NEAR FLORENCE BY 630 PM...AND JUST NORTH OF VERSAILLES BY AROUND 645 PM. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 815 PM CDT MON SEP 19 2005 MOZ056-200145- MORGAN- 815 PM CDT MON SEP 19 2005 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN COUNTY UNTIL 845 PM CDT... AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF STOVER...OR 16 MILES SOUTHEAST OF SEDALIA...AND MOVING EAST AT 45 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN NORTHERN MORGAN COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. IZZI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
903 PM CDT MON SEP 19 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL OLEAN 38.42N 92.53W
09/19/2005 0.50 INCH MILLER MO PUBLIC
50 MPH WINDS AS WELLThe Springfield radar (KSGF), 146 km away, was scanning. The volume nearest the first event began at 02:03 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473988.